MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H, CEMENTLESS, HA COATED STEM SIZE 0 STD, SHORT NECK; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-H, CEMENTLESS, HA COATED STEM SIZE 0 STD, SHORT NECK; CEMENTLESS FEMORAL STEM
Catalog Number 01.12.20SN
Health Effect - Clinical Codes Pain (1994); Joint Disorder (2373)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 26 september 2017 the medical affairs director performed a clinical evaluation and commented as follows: hip revision surgery occurred 4 years after primary cementless total hip arthroplasty.Radiographic images provided show a radiographically loose stem, with no osseointegration taking place.The presence of two screws in the femoral bone and one in the ilium was not explained; they may indicate previous surgery that possibly made fixation more challenging.There is no history available; such a detachment could even suggest the possibility of a late infection, but there is no mention of this in the report.Aseptic loosening is a possible, literature described adverse event following cementless tha whose causes are often unknown.The reason of this failure cannot be determined.Batch review performed on 20 september 2017.(b)(4).On 13 october 2017 the r and d project manager performed a preliminary investigation based on the available pictures and commented as follows: the images showed a stem and a cup explanted, without any particular sign.The coating are almost totally absorbed in both the implants and the presence of blood is still evident on their surfaces.From the received photos it is not possible to determine the root cause of the event, but there are no reasons to connect the event to defects of the device.
 
Event or Problem Description
The patient had been complaining of pain.The requested the patient get an x-ray and determined the implant must be loose.Revision surgery was performed and the stem was removed as it was in fact loose.

Brand Name
QUADRA-H, CEMENTLESS, HA COATED STEM SIZE 0 STD, SHORT NECK
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6947954
Report Number3005180920-2017-00579
Device Sequence Number11015708
Product Code LZO
UDI-Device Identifier07630030802607
UDI-Public07630030802607
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number01.12.20SN
Device Lot Number101455
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2017
Initial Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;